Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 27, NWS Houston/Galveston, TX

May 14, 2016Fort Bend County, Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 14, 2016, 5:21 PM CDT for Fort Bend County, Harris County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2016, 5:21 PM CDT (22:21 UTC)
Expired
May 14, 2016, 8:15 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Fort Bend County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 43 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:09 PM CDTFLASH FLOOD1 Sw Bellaire, TXWATER RESCUES FROM VEHICLES BEING REPORTED IN THE BELLAIRE... MEYERLAND AND WESTBURY AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WGUS54 KHGX 142221
FFWHGX
TXC157-201-150115-
/O.NEW.KHGX.FF.W.0027.160514T2221Z-160515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
521 PM CDT SAT MAY 14 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL HARRIS COUNTY IN SOUTHEASTERN TEXAS...
  NORTHEASTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 815 PM CDT

* AT 519 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
  THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE PAST COUPLE OF
  HOURS. ANOTHER 1 TO 3 INCHES OF RAIN MAY FALL OVER THE NEXT COUPLE
  OF HOURS OVER THE WARNED AREA. FLASH FLOODING HAS ALREADY BEGUN OR
  IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SUGAR LAND...MISSOURI CITY...STAFFORD...SOUTH HOUSTON...BELLAIRE...WEST
  UNIVERSITY PLACE...HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...PINEY
  POINT VILLAGE...ASTRODOME AREA...SPRING VALLEY...FOURTH WARD...TOWN
  WEST...FIRST COLONY...SPRING BRANCH WEST...NEARTOWN / MONTROSE...
  GREATER EASTWOOD...GREATER HOBBY AREA...DOWNTOWN HOUSTON AND GREENWAY
  / UPPER KIRBY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2982 9544 2969 9524 2962 9523 2962 9532
      2964 9538 2958 9544 2951 9562 2956 9575
      2970 9562 2984 9557

$$
2 follow-up statements
752 
WGUS74 KHGX 142305
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 PM CDT SAT MAY 14 2016

TXC157-201-150115-
/O.CON.KHGX.FF.W.0027.000000T0000Z-160515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-FORT BEND TX-
605 PM CDT SAT MAY 14 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTH CENTRAL HARRIS AND NORTHEASTERN FORT BEND COUNTIES...

AT 600 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. ANOTHER 1 TO 2 INCHES ARE
POSSIBLE THROUGH 8 PM CDT.

WATER IS OVER BANKS AT THE WILLOW WATER HOLE AT LANDSDOWNE DRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2982 9544 2969 9524 2962 9523 2962 9532
      2964 9538 2958 9544 2951 9562 2956 9575
      2970 9562 2984 9557

$$
638 
WGUS74 KHGX 150115
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
815 PM CDT SAT MAY 14 2016

TXC157-201-150124-
/O.EXP.KHGX.FF.W.0027.000000T0000Z-160515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-FORT BEND TX-
815 PM CDT SAT MAY 14 2016

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL HARRIS AND NORTHEASTERN
FORT BEND COUNTIES WILL EXPIRE AT 815 PM CDT...

THE HEAVY RAIN HAS ENDED. FLOOD WATERS ARE RECEDING. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES OR STANDING WATER ON ROADWAYS.

LAT...LON 2982 9544 2969 9524 2962 9523 2962 9532
      2964 9538 2958 9544 2951 9562 2956 9575
      2970 9562 2984 9557

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:13 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 14, 3:13 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
313 PM CDT SAT MAY 14 2016

.DISCUSSION...
19Z surface analysis has cold front from just north of Nacogdoches
across towards Temple. Area radar are showing widespread
thunderstorm activity over C Texas into the Brazos Valley with
more isolated storms initiating over SE Texas including the
Houston area. A sea breeze was noted moving north from the coast
and has initiated some isolated storms from Chambers county to
northern Galveston/southeast Harris counties. As expected storms
have been multicellular but more pulse type. Instability estimates
seem to be too high and CAPE may be closer to 1500-2000 J/kg.
Peak heating is just being reached so may be another hour or two
of building instability. Convective temperatures are close to
being achieved with temperatures already in the mid to upper 80s.
With pulse storms developing, it will be possible for more
activity to develop over the area as outflow boundaries collide.
Potential is there for an isolated severe storm with hail. Storms
may produce brief heavy rainfall and lightning. Overall the
forecast looks on track for the rest of the afternoon and evening
based on available convective allowing models (HRRR, WRF ARW/NMM,
Tx Tech WRF). Look for activity to begin to end from 01z to 04z
this evening. Again the main threats will be pulse severe storms
with hail/gusty winds, lightning and brief heavy rainfall.

Sunday may be more of a recovery day for the atmosphere as far as
moisture/instability are concerned. Cold front pushing into the
area today/tonight should retreat north tomorrow as short wave and
jet streak approach Texas from over Mexico. Models generally have
a tough time resolving these features coming out of Mexico in
sub-tropical jet or in this case a southern branch of polar jet
due to split flow. As such there are still timing issues between
the synoptic models and perhaps even the WRF models. WRF ARW and
the Tx Tech WRF ARW seem to have a better handle on this scenario
than the WRF NMM which does not show much activity. Tx Tech WRF
shows convection starting towards the Rio Grande Valley moving
across S Texas into SE Texas 12-15Z Monday. This timing is very
close to the ECMWF/Canadian solutions. The NAM seems to be
speeding up its timing compared to previous model runs but not
producing as much QPF. GFS is a good 6 hours slower than the rest
and has more QPF after 18Z Monday. This also corresponds to when a
good moisture plume moves over the area with precipitable water
values near 2 inches. The ECMWF/Canadian may be faster moving this
higher moisture over the region and thus producing much more QPF.
Think that 60/70 PoPs work for now and certainly think there is a
threat for heavy rainfall. Think a good 1 to 3 inches of rain will
be possible areawide for this event. With this much moisture over
the region there will probably be some isolated higher amounts
more than 5 inches. Where those isolated amounts occur will be
related to mesoscale influences and possibly where
inflow/convergence can by maximized. Flash flood guidance for 3
hour rainfall rates shows 3-5 inches of rain before flooding can
be expected for the area. A flash flood watch will not be needed
at this time but may need to be considered later in the week with
additional rainfall.

There still looks like at least 2 peak times for additional heavy
rainfall. The first time frame looks to be Tuesday night into
Wednesday as another front moves into the region. SPC even has SE
Texas in a day 4 slight risk for severe storms. This will be in
addition to the heavy rainfall threat. An additional 1 to 3 inches
of rainfall will be possible during this time. A more favorable
set up for heavy rain exists late Wednesday night into Thursday as
the upper level trough digs into the S Rockies and jet stream flow
becomes more diffluent. All three of GFS/ECMWF/Canadian produce
quite a bit of rainfall into Friday morning next week. Needless to
say the coming week will be a challenging week of forecasting
since timing jet streaks coming across Mexico will be tough to do.
The reality is that any additional rainfall across the area beyond
Wednesday may require a flash flood watch. Rainfall amounts for
the week could top 5 to 7 inches of rainfall. This looks rather
reasonable when looking at WPC 7 day rainfall forecast.

Overpeck

&&

.MARINE...
Tonight's light onshore flow will be weakening as frontal boundary
stalls in SETX.   Winds will be increasing Sunday as gradient
tightens will falling pressure in the lee of the Rockies. SCEC
conditions possible Monday morning through early Tuesday. Potent
upper level disturbance Monday will likely bring a round of storms
to the Upper Texas Coastal waters and some may be strong.
A cold front moves into Southeast Texas Wednesday and by Wednesday
afternoon again another round of storms will be possible. East or
northeasterly flow will follow through Wed night. Not very confident
yet on how far south the Wed front will go and this could have big
impacts for favored location of storms.  Tides will remain around
1/2 to 1 foot above normal most of the week.

45

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      64  80  68  81  71 /  50  40  60  60  20
Houston (IAH)              68  83  69  82  72 /  60  30  50  70  20
Galveston (GLS)            74  82  74  80  76 /  20  30  30  60  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Discussion...39
Aviation/Marine...45
Hazardous weather outlook, May 14, 4:47 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 AM CDT SAT MAY 14 2016

TXZ163-164-176>179-195>200-214-235-238-151000-
BRAZOS-BURLESON-CHAMBERS-GALVESTON-GRIMES-HOUSTON-JACKSON-LIBERTY-
MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WASHINGTON-
447 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE VISIBILITY TO NEAR OR BELOW A 1/4
MILE AT TIMES. THE FOG IS SHALLOW AND WILL BEGIN TO BURN OFF
WITHIN AN HOUR OR SO OF SUNRISE.

LATER TODAY, A WEAK COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST
TEXAS. THE FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS AS IT
MOVES SOUTH. A WEAK SEA BREEZE WILL BE MOVING NORTH AND THIS
FEATURE WILL ALSO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
PULSE SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH BOTH THE FRONTAL
STORMS AND THE SEA BREEZE STORMS. THERE IS GROWING CONCERN THAT
THESE TWO FEATURES WILL COLLIDE DURING THE LATE AFTERNOON. IF
THIS OCCURS, STORMS WILL MERGE AND THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL INCREASE. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE STRONG DAMAGING WINDS, FREQUENT CLOUD TO GROUND LIGHTNING,
LARGE HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION. A STRONG UPPER
LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA
ON MONDAY. AT THIS TIME, IT LOOKS LIKE WIDESPREAD RAINFALL OF 1 TO
3 INCHES WITH ISOLATED HIGHER AMOUNTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY BUT HEAVY RAIN IS NOT ANTICIPATED.

ANOTHER STRONG DISTURBANCE WILL APPROACH ON WEDNESDAY NIGHT AND
THURSDAY. THIS FEATURE HAS THE POTENTIAL TO BRING ADDITIONAL HEAVY
RAIN TO THE REGION. PARTS OF SOUTHEAST TEXAS COULD RECEIVE ANOTHER
2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION LATER TODAY.

GMZ330-335-350-355-370-375-151000-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
447 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS ARE EXPECTED SUNDAY
THROUGH WEDNESDAY... AND SMALL CRAFT ADVISORIES MAY BE NEEDED.
ELEVATED TIDES AND AN INCREASED RISK FOR RIP CURRENTS MAY ALSO
OCCUR DURING THIS TIME ALONG THE UPPER TEXAS COAST.

.SPOTTER INFORMATION STATEMENT...

TXZ210>213-226-227-236-237-151000-
AUSTIN-BRAZORIA-COLORADO-FORT BEND-HARRIS-MATAGORDA-WALLER-
WHARTON-
447 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL BE POSSIBLE THIS MORNING. VISIBILITY MAY BRIEFLY
FALL TO BELOW A MILE AT TIMES.

A WEAK COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST TEXAS. THE FRONT
WILL GENERATE SHOWERS AND THUNDERSTORMS AS IT MOVES SOUTH. A WEAK
SEA BREEZE WILL BE MOVING NORTH AND THIS FEATURE WILL ALSO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. PULSE SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITH BOTH THE FRONTAL STORMS AND THE SEA BREEZE
STORMS. THERE IS GROWING CONCERN THAT THESE TWO FEATURES WILL
COLLIDE DURING THE LATE AFTERNOON. IF THIS OCCURS, STORMS WILL
MERGE AND THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE.
THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS,
FREQUENT CLOUD TO GROUND LIGHTNING, LARGE HAIL AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION. A STRONG UPPER
LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA
ON MONDAY. AT THIS TIME, IT LOOKS LIKE WIDESPREAD RAINFALL OF 1 TO
3 INCHES WITH ISOLATED HIGHER AMOUNTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY BUT HEAVY RAIN IS NOT ANTICIPATED.

ANOTHER STRONG DISTURBANCE WILL APPROACH ON WEDNESDAY NIGHT AND
THURSDAY. THIS FEATURE HAS THE POTENTIAL TO BRING ADDITIONAL HEAVY
RAIN TO THE REGION. PARTS OF SOUTHEAST TEXAS COULD RECEIVE ANOTHER
2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 14, 4:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
414 PM CDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             7 SE SOMERVILLE         30.26N  96.46W
05/14/2016  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED BY FIRE DEPARTMENT AT HWY 36
            AND TOMMELSON CREEK.

&&

EVENT NUMBER HGX1600142

OVERPECK
Special weather statement, May 14, 4:16 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 PM CDT SAT MAY 14 2016

TXZ163-164-179-142200-
TRINITY TX-POLK TX-HOUSTON TX-
416 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORMS ACROSS EAST CENTRAL HOUSTON...NORTHERN POLK
AND NORTHEASTERN TRINITY COUNTIES THROUGH 500 PM CDT...

AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR APPLE SPRINGS...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3132 9490 3131 9490 3130 9489 3128 9488
      3126 9490 3125 9487 3123 9486 3121 9486
      3118 9485 3116 9485 3115 9484 3121 9535
      3129 9530 3133 9491
TIME...MOT...LOC 2115Z 266DEG 8KT 3124 9506
Special weather statement, May 14, 4:31 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 PM CDT SAT MAY 14 2016

TXZ197-211-212-142200-
AUSTIN TX-WALLER TX-WASHINGTON TX-
431 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WASHINGTON AND NORTH
CENTRAL AUSTIN COUNTIES THROUGH 500 PM CDT...

AT 430 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRENHAM...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRENHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3003 9636 3013 9648 3031 9643 3016 9617
TIME...MOT...LOC 2130Z 213DEG 5KT 3013 9640
Special weather statement, May 14, 4:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 PM CDT SAT MAY 14 2016

TXZ227-142215-
FORT BEND TX-
442 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORM ACROSS CENTRAL FORT BEND COUNTY THROUGH 515
PM CDT...

AT 442 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREATWOOD...OR NEAR FIRST COLONY...MOVING NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...MISSOURI CITY...SOUTHEASTERN ROSENBERG...STAFFORD...
RICHMOND...FIRST COLONY...PECAN GROVE...FRESNO...FAIRCHILDS...THOMPSONS...
FIFTH STREET...NEW TERRITORY...GREATWOOD...FOUR CORNERS...FORT BEND
HOUSTON AND NORTHWESTERN SIENNA PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2938 9570 2945 9580 2970 9572 2955 9546
TIME...MOT...LOC 2142Z 213DEG 5KT 2951 9568
Special weather statement, May 14, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CDT SAT MAY 14 2016

TXZ163-164-179-142300-
TRINITY TX-POLK TX-HOUSTON TX-
501 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN HOUSTON...NORTHERN POLK
AND TRINITY COUNTIES THROUGH 600 PM CDT...

AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF GROVETON...OR 15 MILES SOUTHEAST OF CROCKETT...
MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
5 MILES NORTH OF CORRIGAN MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS. HEAVY RAINFALL OF AN INCH OF RAIN AN HOUR WILL BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS...CORRIGAN...GROVETON...MOSCOW...PENNINGTON AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3126 9490 3123 9486 3121 9486 3116 9485
      3115 9486 3111 9475 3111 9472 3109 9466
      3110 9465 3109 9464 3108 9461 3104 9460
      3101 9466 3089 9463 3097 9534 3125 9535
      3127 9489
TIME...MOT...LOC 2159Z 324DEG 12KT 3117 9526

39
Local storm report, May 14, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
515 PM CDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND GST     SUGAR LAND              29.62N  95.62W
05/14/2016  M60 MPH          FORT BEND          TX   ASOS

            MEASURED AT SUGARLAND AIRPORT.

&&

EVENT NUMBER HGX1600143

BLOOD

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:24 AM CDTDense Fog AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Galveston, Harris and 6 more5 hr
May 14, 2:34 PM CDTSpecial Weather StatementHGXWashington41 min
May 14, 2:38 PM CDTSpecial Weather StatementHGXHarris52 min
May 14, 2:57 PM CDTSpecial Weather StatementHGXHarris48 min
May 14, 3:00 PM CDTSpecial Weather StatementHGXSan Jacinto45 min
May 14, 3:21 PM CDTAreal Flood AdvisoryHGXBurleson, Washington114 min
May 14, 3:25 PM CDTSpecial Weather StatementHGXWashington50 min
May 14, 3:42 PM CDTAreal Flood AdvisoryHGXHarris2 hr
May 14, 3:47 PM CDTSpecial Weather StatementHGXMontgomery43 min
May 14, 4:16 PM CDTSpecial Weather StatementHGXTrinity44 min
May 14, 4:25 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery35 min
May 14, 4:31 PM CDTSpecial Weather StatementHGXWashington29 min
May 14, 4:42 PM CDTSpecial Weather StatementHGXFort Bend33 min
May 14, 4:43 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery47 min
May 14, 4:51 PM CDTAreal Flood AdvisoryHGXHarris114 min
May 14, 5:01 PM CDTSpecial Weather StatementHGXTrinity59 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.